Hi I am new


#1

Just seen my consultant yesterday who has been treating me for suspected MND for nearly 3yrs. At my last consultation she asked me to have a Dat-Scan to rule out the possibility of Parkinsons. I was also given Senimet Plus tablets. The scan results show that my brain was not producing dopamine and the tablets did help my speech so now i am off to see a Parkinsons Specialist to see what he makes of it all!!!!

My symptoms started with my speech ( slurring words and I developed a sort of a stammer struggling to get my words out). It moved on to a drooping Jaw and drooling and along with many other bits and bobs my walking is now affected, I use a walking stick to give me support as my balance is haywire and i feel as though i have had one or two drinks.

What caused my MND consultant to review my case was simply that she noticed how  i walked into her office and struggled to get out of the chair. Everything seems to be working in slow motion.

I have come off the drugs because of the side affects, has any one else had major side affects.

 

Bye for now

Allan / Retford

 

 

 


#2

Hi Alan

Welcome to the forum

sorry to hear of the problems you are having

I can not help with major side effects , i have only just started Sinemet  so am gradually working up to a dose that works for me  having been diagnosed with PD in August this year, cant really say i have suffered any major side effects just nausea   nothing i can't put up with

struggling to get out of a chair and feeling stiff and achy  along with a rest tremor was what initially sent me off to see my gp  ,

good luck with the parkinsons specialist

yes i can fully relate to things feeling like there in slow motion

 

Shelly


#3

Hi Allan.

Welcome to the forum.

I can relate to some of what you've said. I was diagnosed 7 years ago and I've been on Sinemet Plus for most of that time. At first it was fine and it helped a lot with my symptoms (which were like you described: feeling stiff / slow and slight difficulty walking) but after about a year the side effects really kicked in.

You don't say what side effects you've been getting from the Sinemet, but I was having really bad involuntary movements (dyskinesias) which I put up with for several years until about a year ago when I was prescribed a drug called Topiramate which has helped to counteract it.  

I'm also having a few problems with speech, although for me that seems to be more of a recent thing. It wasn't one of my early symptoms like it was for you.

I hope your appointment with the Parkinson's specialist goes OK.  You'll be able to discuss the Sinemet side effects with him / her and hopefully agree on some treatment which works for you.

Good luck.

Kathy smile


#4

Hi Alan

i was wondering what side-effects you had?


#5

Hi Alan

Have you been referred to the Speech Therapist? The NICE recommended therapy for speech problems associated with Parkinson's is LSVT. It is an intensive 4 week therapy that has excellent results and lasts at least 2 years.

Some NHS Speech Therapy services offer it and it is also available privately. Have a look at my website for more info:

southbristolvoicetherapy.co.uk